Medical Specialty >> Endocrinology
Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Diabetes
|lethe9 - Sun Aug 27, 2006 8:30 am||
I am 48 with heart disease, diabetes, rheumatoid arthritis, asthma and a few other things. My asthma has been very bad lately and the emergency room doc gave me a prescription for high doses of prednisone to taper off in a few days. My sugar is through the roof this morning at 264. I am on metformin. I wonder if I can temporarily increase the morning dose. Later on in the day if I am careful to eat right, the sugar goes to a reasonable level around 130--not good control but much better. The upside to this is that my arthritis flare is getting very much better and my knees don't hurt. The asthma is a lot better too, but by the late afternoon the fatigue is overwhelming and the breathing problems are requiring the rescue inhaler. I didn't know it was better to take the prednisone in the daytime so I took it late at night and stayed up all the first night. Now I am taking it a couple of hours earlier till it is gone or till it doesn't keep me awake.
|Theresa Jones, RN - Mon Aug 28, 2006 6:33 am||
I would not advise you to increase your dosage of Metformin without first consulting your physician. Again, as I stated in your other post, your blood sugar levels should return to a more reasonable level once the course of prednisone is completed. Elevated blood sugar levels are typically found during corticosteroid use. Please discuss the Metformin dosage with your physician.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.